Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 306, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 10, 2011, 6:47 PM CDT for Kay County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 10, 2011, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 105 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:14 PM CDT | TSTM WND GST 58 | Ponca City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741
WUUS54 KOUN 102347
SVROUN
OKC071-110045-
/O.NEW.KOUN.SV.W.0306.110610T2347Z-110611T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KAY COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 745 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES WEST OF KILDARE...MOVING EAST AT 40 MPH.
OTHER STORMS WERE STRENGTHENING SOUTHWEST OF PONCA CITY.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE KAW CITY...KAW LAKE...KILDARE...
NEWKIRK...PECKHAM...PONCA CITY AND TONKAWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3679 9674 3677 9681 3675 9682 3675 9689
3669 9694 3669 9701 3670 9704 3668 9706
3667 9732 3690 9724 3700 9691 3700 9683
TIME...MOT...LOC 2347Z 253DEG 35KT 3683 9712
$$
..SPEG.3 follow-up statements
871
WWUS54 KOUN 110019
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT FRI JUN 10 2011
OKC071-110045-
/O.CON.KOUN.SV.W.0306.000000T0000Z-110611T0045Z/
KAY OK-
719 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR KAY COUNTY...
AT 718 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF KAW LAKE
TO PONCA CITY...MOVING NORTHEAST AT 45 MPH. WINDS OF NEAR 60 MPH
HAVE BEEN MEASURED AT THE PONCA CITY AIRPORT.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 65 MPH...
HAIL UP TO THE SIZE OF QUARTERS...
* LOCATIONS IN THE WARNING INCLUDE HARDY... KAW CITY...KAW
LAKE...KILDARE...NEWKIRK...PECKHAM...PONCA CITY AND TONKAWA.
LAT...LON 3679 9674 3677 9681 3675 9682 3675 9689
3669 9694 3669 9701 3670 9704 3668 9706
3667 9732 3690 9724 3700 9691 3700 9683
TIME...MOT...LOC 0018Z 245DEG 40KT 3695 9677 3670 9706
$$
..SPEG.929
WWUS54 KOUN 110037
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT FRI JUN 10 2011
OKC071-110045-
/O.CON.KOUN.SV.W.0306.000000T0000Z-110611T0045Z/
KAY OK-
737 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN KAY COUNTY...
AT 737 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF KAW LAKE
TO 4 MILES EAST OF PONCA CITY...MOVING NORTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE HARDY... KAW CITY...KAW
LAKE...KILDARE AND PONCA CITY.
LAT...LON 3679 9674 3677 9681 3675 9682 3675 9689
3669 9694 3669 9701 3670 9704 3668 9706
3668 9717 3700 9691 3700 9683
TIME...MOT...LOC 0037Z 245DEG 40KT 3695 9676 3673 9698
$$
..SPEG.643
WWUS54 KOUN 110046
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT FRI JUN 10 2011
OKC071-110056-
/O.EXP.KOUN.SV.W.0306.000000T0000Z-110611T0045Z/
KAY OK-
746 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KAY COUNTY HAS
EXPIRED...
THE STRONGEST STORMS HAVE MOVED EAST INTO OSAGE COUNTY. HOWEVER
GUSTY WINDS OF 40 TO 50 MPH MAY PERSIST IN FAR EASTERN KAY COUNTY
THROUGH 8 PM.
LAT...LON 3679 9674 3677 9681 3675 9682 3675 9689
3669 9694 3669 9701 3670 9704 3668 9706
3668 9717 3700 9691 3700 9683
TIME...MOT...LOC 0037Z 245DEG 40KT 3695 9676 3673 9698
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:37 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 10, 6:37 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 637 PM CDT FRI JUN 10 2011 .AVIATION... PREVAILING VFR. HIGH-BASED CONVECTION WILL HAVE VFR CIGS BUT VSBY AND STRONG WINDS WILL BE CONCERNS. POTENTIAL FOR LOCAL HEAT BURSTS AGAIN LATER TONIGHT. WINDS ALL COMING AROUND TO SE SATURDAY AS REMNANT FRONT LIFTS N. && .PREV DISCUSSION... /ISSUED 246 PM CDT FRI JUN 10 2011/ DISCUSSION... A COLD FRONT FROM NORTH-CENTRAL TO FAR WESTERN NORTH TEXAS...NEAR QUANAH...WILL PROVIDE A LOW-LEVEL FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING. EXACTLY WHERE STORMS FORM IS STILL UNCLEAR...WITH DIFFERENT OPINIONS FROM DIFFERENT MODELS...AND STILL DIFFERENT LOCATIONS SUGGESTED BY THE SYNOPTIC SITUATION. IN ANY CASE...THE GREATEST CHANCES WILL BE FROM SOUTHWEST AND CENTRAL OKLAHOMA NORTH TOWARD THE KANSAS BORDER. WHATEVER STORMS FORM BY THIS EVENING WILL SHAPE THE OUTCOME OF SHOWER/THUNDERSTORM DEVELOPMENT OVERNIGHT. IT APPEARS LIKELY THAT A SIMILAR SITUATION TO LAST NIGHT WILL EVOLVE...WITH A GRADUAL DECREASE IN CONVECTION AS THE NIGHT PROGRESSES...AND POSSIBLE REGENERATION AROUND SUNRISE. A WARM FRONT IS FORECAST TO MOVE NORTH ACROSS OKLAHOMA ON SATURDAY...ENHANCING THE CHANCES FOR RAIN FROM ABOUT I-40 NORTH. THIS FRONT IS THEN FORECAST TO LIFT NORTH INTO KANSAS...TAKING MOST OF THE RAIN CHANCES WITH IT...AND RETURNING CENTRAL AND NORTHERN OKLAHOMA TO THE HEAT OF EARLIER THIS WEEK. FIRE WEATHER WILL BE A CONCERN ON SUNDAY AND MONDAY AFTERNOONS. AT THIS TIME...IT APPEARS THAT WINDS SUFFICIENT FOR A RED FLAG WARNING WILL BE EAST OF THE AREA WHERE RELATIVE HUMIDITIES WILL BE BELOW 20 PERCENT...BUT LATER SHIFTS WILL NEED TO MONITOR THIS CLOSELY. THERE IS ANOTHER WEAK MID-LEVEL WAVE FORECAST TO ARRIVE ABOUT MIDWEEK...BUT RAIN CHANCES WITH IT STILL APPEAR TO BE QUITE LOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 93 70 96 / 40 30 10 0 HOBART OK 71 97 73 102 / 50 20 0 0 WICHITA FALLS TX 76 99 72 104 / 20 10 0 0 GAGE OK 63 91 69 101 / 20 30 20 10 PONCA CITY OK 66 85 71 97 / 30 40 30 10 DURANT OK 75 96 71 97 / 10 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/24/24
Hazardous weather outlook, Jun 10, 11:45 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI JUN 10 2011
OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE BEST OPPORTUNITY FOR SEVERE STORMS IS GENERALLY ALONG AND
NORTHWEST OF LINE FROM WICHITA FALLS TO DUNCAN AND SEMINOLE.
FAR NORTHWEST OKLAHOMA MAY EXPERIENCE THUNDERSTORMS BUT THE
CHANCE OF SEVERE STORMS IS LOW.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES...ROOFTOPS...AND TENDER VEGETATION FROM
LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS
AFTERNOON AND EVENING ALONG A SLOW MOVING COLD FRONT. BY LATE
AFTERNOON...THE COLD FRONT WILL BE LOCATED ALONG AN ENID TO WATONGA
AND VERNON...TEXAS LINE. THUNDERSTORMS MAY BE ISOLATED INTO THE
EARLY EVENING HOURS THEN INCREASE AS ADDITIONAL STORMS MOVE
INTO THE AREA FROM WEST TEXAS. SUPERCELLS ARE POSSIBLE...BUT VERY
WARM TEMPERATURES AND HIGH CLOUD BASES WILL QUICKLY PROMOTE OUTFLOW
DOMINATED STORMS AND STORM MERGERS. THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND HAIL
NEAR THE SIZE OF GOLFBALLS. LOCALLY HEAVY DOWNPOURS ARE ALSO LIKELY.
THUNDERSTORM INTENSITY WILL GRADUALLY DECREASE DURING THE MID
TO LATE EVENING BUT THE THREAT OF WIND DAMAGE WILL REMAIN THROUGH AT
LEAST MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE COLD FRONT WILL STALL FRIDAY NIGHT...AND LIFT BACK TO NEAR OR
NORTH OF INTERSTATE 40 ON SATURDAY. MOIST UPSLOPE FLOW OF EASTERLY
SURFACE WINDS...ALONG WITH ANOTHER UPPER LEVEL DISTURBANCE...WILL
RESULT IN A GOOD CHANCE OF THUNDERSTORMS IN THE NORTHERN HALF OF
OKLAHOMA SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SEVERE WEATHER
IS POSSIBLE.
THUNDERSTORM CHANCES WILL DECREASE SUNDAY AND MONDAY AS A CAP BUILDS
OVER THE REGION. ADDITIONAL THUNDERSTORM EVENTS APPEAR POSSIBLE
LATER NEXT WEEK...HOWEVER...AS UPPER LEVEL RIDGING SHIFTS TOWARD THE
U.S. BORDER WITH MEXICO...ALLOWING JET STREAM DISTURBANCES TO EMERGE
FROM THE CENTRAL ROCKIES INTO THE PLAINS STATES.
OTHER HAZARDOUS WEATHER...
WITH DRY AND GUSTY SOUTHERLY WINDS EXPECTED TO INCREASE SUNDAY
THROUGH THE FIRST HALF OF NEXT WEEK...ELEVATED WILDFIRE DANGERS WILL
EXIST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.In the hours before
Special weather statement, Jun 10, 5:47 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT FRI JUN 10 2011 OKZ017-018-024-102310- BLAINE OK-KINGFISHER OK-CANADIAN OK- 547 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN AND KINGFISHER COUNTIES. AT 547 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF GREENFIELD...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3587 9806 3566 9806 3566 9839 3584 9840 ..SPEG.
Special weather statement, Jun 10, 6:11 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT FRI JUN 10 2011
OKZ017-018-023-024-102330-
BLAINE OK-KINGFISHER OK-CANADIAN OK-CADDO OK-
611 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN
AND KINGFISHER COUNTIES.
AT 611 PM CDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM 9
MILES WEST OF OKARCHE TO 12 MILES SOUTHWEST OF BRIDGEPORT...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3586 9777 3544 9836 3543 9863 3568 9844
3581 9820
..SPEG.Local storm report, Jun 10, 6:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 7 WSW HINTON 35.43N 98.47W
06/10/2011 M70 MPH CADDO OK MESONET
&&
NWS NORMANThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 45 min |
| Jun 9, 7:06 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jun 9, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 46 min |
| Jun 9, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 52 min |
| Jun 9, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 31 min |
| Jun 9, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 46 min |
| Jun 9, 8:22 PM CDT | Tornado Warning | OUN | Custer, Roger Mills | 23 min |
| Jun 9, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 40 min |
| Jun 9, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 49 min |
| Jun 9, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 30 min |
| Jun 9, 11:06 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 39 min |
| Jun 9, 11:36 PM CDT | Special Weather Statement | OUN | Woods | 24 min |
| Jun 9, 11:45 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 60 min |
| Jun 10, 12:09 AM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 10, 12:39 AM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 10, 1:16 AM CDT | Special Weather Statement | OUN | Grant, Noble | 29 min |
| Jun 10, 1:45 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield | 30 min |
| Jun 10, 7:15 AM CDT | Special Weather Statement | OUN | Grady, Lincoln, Oklahoma | 45 min |
| Jun 10, 9:20 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Payne, Pottawatomie | 25 min |
| Jun 10, 5:47 PM CDT | Special Weather Statement | OUN | Blaine | 23 min |
| Jun 10, 6:11 PM CDT | Special Weather Statement | OUN | Canadian | 19 min |
| Jun 10, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 64 min |
| Jun 10, 6:56 PM CDT | Special Weather Statement | OUN | Oklahoma | 19 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.